MAUDE Adverse Event Report: GYRUS ACMI, INC. INFLATION DEVICE (DISPOSABLE) FOR EBD; CATHETER/OVERTUBE BALLOON INFLATOR, SINGLE-USE

GYRUS ACMI, INC. INFLATION DEVICE (DISPOSABLE) FOR EBD; CATHETER/OVERTUBE BALLOON INFLATOR, SINGLE-USE
Model Number MAJ-1740
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the subject device was being used during a therapeutic esophageal dilatation procedure.It was primed with sterile water to the fill line and attached to a non-olympus cre fixed wire balloon in 12 millimeter (mm)/13.5mm/15mm size.Upon dilation, it was noted after the third stretch that the balloon would no longer inflate.The balloon was deflated and removed.A new balloon in 12mm/13.5mm/15mm size was reinserted and upon inflation to 13.5mm, it lost pressure and the patient felt the balloon pop.Reportedly, the patient did not experience any pain.The balloon was immediately removed and was noted to have burst.There were no retained fragments from the balloon bursting.The intended procedure was completed using another device.The procedure was delayed for less than 10-15 minutes because they had to use multiple balloons and multiple inflation devices.There was no harm or user injury reported due to the event.Related reports are being submitted on the medwatch with patient identifier: (b)(6).
 
Additional Manufacturer Narrative
H4 device manufacturer date: date of manufacture cannot be determined since the lot number was not provided.The subject device is not expected to be returned to olympus for further evaluation and testing.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the original equipment manufacturers (oem) final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Olympus will continue to monitor complaints for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to correct information provided in the initial medwatch report.Correction to information provided in g3 of the initial medwatch report: the aware date (date received by manufacturer) should have been 23aug2023.

Brand Name
INFLATION DEVICE (DISPOSABLE) FOR EBD
Common Device Name
CATHETER/OVERTUBE BALLOON INFLATOR, SINGLE-USE
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17725782
Report Number3003790304-2023-00358
Device Sequence Number7022083
Product Code MAV
UDI-Device Identifier00856877002537
UDI-Public00856877002537
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K032840
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1740
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer10/23/2023
04/26/2024
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date10/24/2023
04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown